MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) STRETCH¿ VL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) STRETCH¿ VL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number M006185155180
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event of "stent detached".Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a stretch¿ vl ureteral stent was used in the ureter during a stent placement procedure performed on (b)(6) 2017.According to the complainant, after the stent was placed, forceps were used to adjust the position by pulling on the stent.However, the stent coil detached from the stent while inside the patient.Forceps were then used to remove the detached piece of stretch¿ vl ureteral stent from the patient.The procedure was completed with another stretch¿ vl ureteral stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
A visual evaluation found that the returned stretch vl stent was damaged in one of its sides and the pigtail was detached.Investigation confirmed that the stent was damaged in one of its sides and the pigtail was detached.Based on all available information, the complaint is due to a known physiological effects of the procedure noted within the directions for use.Therefore, the most probable root cause is "anticipated procedural complication".A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.A labeling review was performed and no anomaly was found.
 
Event or Problem Description

Brand Name
STRETCH¿ VL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6546632
Report Number3005099803-2017-01357
Device Sequence Number18850607
Product Code FFA
UDI-Device Identifier08714729777250
UDI-Public(01)08714729777250(17)20191031(10)0020178586
Combination Product (Y/N)N
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberM006185155180
Device Catalogue Number185-155-18
Device Lot Number0020178586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;